Monthly
288 pp. per issue
6 x 9, illustrated
ISSN
0899-7667
E-ISSN
1530-888X
2014 Impact factor:
2.21

Neural Computation

December 1, 2000, Vol. 12, No. 12, Pages 2797-2804
(doi: 10.1162/089976600300014728)
© 2000 Massachusetts Institute of Technology
Asymptotic Bias in Information Estimates and the Exponential (Bell) Polynomials
Article PDF (71.02 KB)
Abstract

We present a new derivation of the asymptotic correction for bias in the estimate of information from a finite sample. The new derivation reveals a relationship between information estimates and a sequence of polynomials with combinatorial significance, the exponential (Bell) polynomials, and helps to provide an understanding of the form and behavior of the asymptotic correction for bias.